MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Fever (1858); Unspecified Infection (1930)
Date of Event 11/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unspecified ob-gyn procedure on (b)(6) 2024 and an absorbable adhesion barrier was used on the pelvic floor.The operation time was no extension.Unknown infection occurred.The doctor thought that it was not due to the absorbable adhesion barrier.It was further reported that the patient was discharged on (b)(6) 2024 from the hospital and recovered from surgery.The patient is attending a doctor.The patient had abdominal pain and fever possibly due to adhesions after surgery.Dilation of the intestinal tract was found when the ct was checked.Re operation was performed on (b)(6) 2024 due to possible intestinal damage.The abdominal cavity had adhesions on the pelvic floor, and the peritoneum was closed and the ringworm was confirmed.It was washed after dissection was performed.Absorbable adhesion barrier product was applied to pelvic floor before peritoneal suture after removed gelpoint v-path during surgery to prevent adhesions after surgery.The doctor recognized that there was an infectious cause due to transvaginal use.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Name, diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please clarify the type of infection/results.What is the physician¿s overall opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? product lot number? d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: name, diagnosis and indication for the index surgical procedure? unk.Were any concomitant procedures performed? no.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unk.Were cultures performed? if so, please clarify the type of infection/results.Yes, trichophyton.What is the physician¿s overall opinion as to the etiology of or contributing factors to this event? he thought it was recognized that the use of this product via the vagina was an indirect factor in the infection.What is the patient's current status? the patient was discharged from hospital on nov 18.Product lot number? unk.

Brand Name
GYNECARE INTERCEED 5INX6IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20880837
Report Number2210968-2024-13061
Device Sequence Number7902264
Product Code MCN
UDI-Device Identifier10705031147843
UDI-Public10705031147843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350XL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale
Patient Weight57 KG